MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 07 november 2025, the customer contacted leica biosystems with the following information: "over and under processed tissue occurred during daytime mon.(b)(6), 2025 5 runs with 75 cases ( more than one cassette / case) across 4 peloris processors, user apparently ran tissues on incorrect programs.Tissue was either under processed, or very over processed.Over processed tissue rehydrated with softening agents some tissue recovered , some tissue not recovered, affected patients have been notified." on 02 december 2025, the leica field applications specialist ¿ core histology, mid-atlantic provided the following additional information: at least one patient could not be diagnosed and the customer is unwilling to provide patient identifiers for the affected patient tissue sample(s) ¿ the exact number of cases is unknown.Report 8020030-2025-00072, 8020030-2025-00073, 8020030-2025-00074 and 8020030-2025-00075 are associated with this event.
 
Additional Manufacturer Narrative
On 07 november 2025, leica biosystems received information that ¿user apparently ran tissues on incorrect programs.Tissue was either under processed, or very over processed.Over processed tissue rehydrated with softening agents some tissue recovered, some tissue not recovered, affected patients have been notified.¿ the customer declined to provide further information regarding the affected tissue types or sizes.Based on the information provided by the customer that ¿user apparently ran tissues on incorrect programs¿, it appears the user did not adhere to the manufacturer recommendations detailed in section 8.2.1 of the leica histocore peloris 3 user manual.Section 8.2.1 of the leica peloris/pelors ii user manual details the manufacturer recommended protocol duration for different maximum tissue thickness/dimensions and different example specimen types as follows: ¿ the 1 hour protocol is recommended for tissue of 1.5mm diameter/maximum thickness and the following example specimen types: endoscopies and needle biopsies of breast and prostate.¿ the 2 hour protocol is recommended for tissue of <3mm diameter/maximum thickness and the following example specimen types: gi biopsies, renal; prostatic, hepatic and breast cores, punch biopsies of skin, small colonic polyps.¿ the 4 hour protocol is recommended for tissue of 3mm diameter/maximum thickness and the following example specimen types: small specimens of non-dense tissues (kidney, liver, bowel etc), excisional an incisional skin biopsies, skin ellipses.¿ the 6-8 hour protocol is recommended for tissue of 15x10x4mm maximum thickness and the following example specimen types: all routine cases up to maximum dimensions (excluding brain specimens).¿ the 12 hour protocol is recommended for tissue of 20x10x5mm maximum thickness and the following example specimen types: all routine cases up to maximum dimensions.Very thick fatty specimens may require a longer protocol.The root cause of the ¿over and under processed tissue¿ reported by the customer was due to use of a protocol of inappropriate duration for the type(s) and size(s) of the patient tissue samples being processed.Manufacturer evaluation of the information available showed that the instrument functioned as designed in the circumstances reported by the customer.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
61392117271
MDR Report Key23709454
Report Number8020030-2025-00073
Device Sequence Number10649639
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)211123
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown